Alert archive / New Hampshire / Red Flag Warnings in 2012
Red Flag Warning 2, NWS Gray, ME
NWS Gray, ME issued this red flag warning at Mar 27, 2012, 2:52 AM EDT. It took effect at Mar 27, 2012, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 2:52 AM EDT (06:52 UTC)
- In effect from
- Mar 27, 2012, 10:00 AM EDT
- Expired
- Mar 27, 2012, 6:59 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS81 KGYX 270652 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 AM EDT TUE MAR 27 2012 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF NEW HAMPSHIRE AND THE COASTAL PLAIN OF CENTRAL AND SOUTHWEST MAINE... MEZ018>028-NHZ001>010-013-014-272300- /O.UPG.KGYX.FW.A.0002.120327T1400Z-120327T2300Z/ /O.NEW.KGYX.FW.W.0002.120327T1400Z-120327T2300Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 252 AM EDT TUE MAR 27 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING UNTIL 7 PM EDT THIS EVENING FOR ALL OF NEW HAMPSHIRE AND THE COASTAL PLAIN OF CENTRAL AND SOUTHWEST MAINE... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...NEW HAMPSHIRE AND THE COASTAL PLAIN OF CENTRAL AND SOUTHWEST MAINE. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FROM MID MORNING THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * TEMPERATURES...IN THE 30S AND LOWER 40S. * LIGHTNING...NONE. * IMPACTS...WITH THE HIGH FIRE DANGER AND DRY FUELS...ANY GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD AND BECOME OUT OF CONTROL RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$ ES
1 follow-up statement
648 WWUS81 KGYX 272259 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 659 PM EDT TUE MAR 27 2012 MEZ018>028-NHZ001>010-013-014-280000- /O.CAN.KGYX.FW.W.0002.000000T0000Z-120327T2300Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 659 PM EDT TUE MAR 27 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH THE AIRMASS WILL REMAIN DRY...WINDS ARE DIMINISHING AND WILL CONTINUE TO DROP OFF TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Mar 27, 12:13 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 27, 12:13 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1213 AM EDT TUE MAR 27 2012
.SYNOPSIS...
COLD AND GUSTY NORTH TO NORTHWEST WINDS CONTINUE THROUGH TUESDAY
AS THE REGION REMAINS CAUGHT BETWEEN STRONG HIGH PRESSURE TO THE
WEST...AND DEEPENING LOW PRESSURE OVER THE CANADIAN MARITIMES. THE HIGH
TO THE WEST WILL BEGIN TO BUILD IN BRIEFLY LATE TUESDAY AND
TUESDAY NIGHT. IT WILL BE FOLLOWED BY LOW PRESSURE TRACKING
SOUTHEAST ACROSS NEW ENGLAND WEDNESDAY AND WEDNESDAY NIGHT. HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NORTH FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
1210 AM...MINOR ADJUSTMENTS MAINLY TO 1ST PERIOD TEMPERATURES. OTHERWISE
NIL OTHER CHANGES.
PREV DISC...
CLOSED 500MB TROUGH CRAWLS SLOWLY SE ACROSS THE MARITIMES
TONIGHT WITH SFC LOW NEARLY STACKED BENEATH IT. MEANWHILE...SFC
RIDGING TO THE WEST REMAINS NEARLY STATIONARY ALLOWING PRES GRAD
TO BE MAINTAINED...AND BREEZY CONDITIONS TO CONT THROUGH THE
NIGHT. PBL SHOULD LOWER SOMEWHAT...AND THIS WILL HELP WINDS/GUSTS
EASE A BIT...BUT WILL STILL FIT INTO THE BREEZY CATEGORY...AND
ALLOWING WIND CHILLS TO DROP IN THE SINGLE DIGITS ABV ZERO NEAR
THE COAST...AND APPROACH -10 IN THE MTNS...AS CONTINUED CAA DROPS
AIR TEMPS INTO THE SINGLE DIGITS AND TEENS.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 AM WEDNESDAY/...
WINDS AND DRY CONDITIONS WILL BE THE FEATURE FOR TUESDAY...AND
HAVE ISSUED A FIRE WX WATCH FOR THE COASTAL AREAS IN ME AND ALL OF
NH. SEE THE FIRE WX SECTION FOR MORE INFO. OTHERWISE EXPECT WINDS
TO PICK UP ONCE AGAIN DURING THE MORNING...AS PRES GRADIENT HOLDS
INTO THE AFTERNOON. SHOULD SEE SIMILAR WIND SPEEDS GUSTS TO TODAY.
MAY SEE TEMPS A TOUCH WARMER...AS CAA WANES...BUT AGAIN NOT THAT
MUCH DIFFERENT THAN TODAY.
TOMORROW WILL FINALLY SEE WINDS DIMINISH AS SFC HIGH PASSES TO
THE N. IT WILL START OF CLEAR...BUT SHOULD SEE MID-HIGH CLOUDS
INCREASE FROM THE WEST OVERNIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE TRACKING ACROSS SOUTHERN CANADA WILL BRING CLOUDY
SKIES TO THE REGION ON WEDNESDAY. WITH THE EXCEPTION OF MOUNTAIN
AREAS OF NORTHERN NEW HAMPSHIRE...PRECIPITATION SHOULD HOLD OFF
UNTIL WEDNESDAY NIGHT. THIS SYSTEM APPEARS AS THOUGH IT WILL NOT
HAVE A LOT OF MOISTURE TO WORK WITH. EVEN STILL...EXPECT TO SEE
SOME LIGHT SNOW ACCUMULATIONS WEDNESDAY NIGHT AT MOST LOCATIONS
EXCEPT ALONG THE COAST. THE TRAILING FRONTAL BOUNDARY ON THURSDAY
MAY PROVIDE THE FOCUS FOR SOME LINGERING SHOWERS...BUT THEY APPEAR
AS THOUGH THEY SHOULD BE SCATTERED.
COOL NORTHERLY FLOW THEN SETS UP FOR FRIDAY AND SATURDAY WITH
SUNNY CONDITIONS. TEMPERATURES DURING THE DAY SHOULD BE
SEASONABLE...WITH OVERNIGHT LOW TEMPERATURES DROPPING BELOW
FREEZING AT MOST LOCATIONS.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...MAIN ISSUE WILL BE THE GUSTY N-NW WINDS TONIGHT INTO
TUES. WINDS LOOK TO SUBSIDE A BIT TONIGHT...BUT STILL ON THE
10G20KT THRU THE NIGHT. THEY WILL PICK UP AGAIN TUE MORNING...WITH
SIMILAR SPEED GUSTS TO TODAY. OTHERWISE...VFR IS EXPECTED
THROUGH TUE NIGHT.
LONG TERM...VFR WEDNESDAY...THEN DROPPING TO MVFR/IFR IN CIGS AND
VSBY WEDNESDAY NIGHT AND EARLY THURSDAY AS LOW PRESSURE SWINGS
THROUGH THE REGION. VFR CONDITIONS RETURN TO DOMINATE THE
REMAINDER OF THE PERIOD.
&&
.MARINE...
SHORT TERM...GALES ARE BORDERLINE THIS EVENING...BUT EXPECTING A
SURGE IN WIND SPEED THIS EVENING...AS 500MB TROUGH AXIS SHIFTS TO
THE E...AND NW FLOWS LINES UP VERTICALLY AND IMPROVES CHANCES OF
MIXING THE STRONGER GUSTS TO THE SFC. PRES GRAD SLACKENS DURING THE
DAY TUE...AND WILL DROP FROM GALES TO SCA AT SOME POINT...WITH
EVEN SCA NOT BEING NEEDED BY TOMORROW NIGHT.
LONG TERM...SCA IS POSSIBLE AS LOW PRESSURE MOVES THROUGH THE
REGION WEDNESDAY NIGHT AND EARLY FRIDAY.
&&
.FIRE WEATHER...
GUSTY NORTHWEST WINDS AND HUMIDITY LEVELS FALLING INTO THE 10-20%
RANGE ON TUESDAY WILL COMBINE TO PRODUCE DANGEROUS FIRE GROWTH
CONDITIONS ON TUESDAY. ME AND NH FOREST SVCE REPORT DRY
FUELS...AND AS SUCH HAVE PUT UP A FIRE WEATHER WATCH FOR TUESDAY
1000-1900 EDT. FUELS AROUND THE MTNS AND FOOTHILLS OF WRN REMAIN
MOIST...AND THE FWF WAS NOT ISSUED HERE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
EVENING FOR MEZ018>028.
NH...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NHZ001>010-013-014.
MARINE...GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR ANZ150>154.
&&
ESHazardous weather outlook, Mar 26, 3:19 PM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 319 PM EDT MON MAR 26 2012 MEZ018>028-NHZ001>010-013-014-271930- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 319 PM EDT MON MAR 26 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-271930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 319 PM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-271930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 PM EDT MON MAR 26 2012 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:21 PM EDT | Small Craft Advisory | GYX | 8 hr |
Nearby
Red Flag Warnings in New Hampshire, 2012Red Flag Warnings in Maine, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.